Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 162, NWS Tallahassee, FL

June 21, 2014Berrien County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2014, 6:55 PM EDT for Berrien County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 6:55 PM EDT (22:55 UTC)
Expired
Jun 21, 2014, 7:11 PM EDT
In force
16 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Berrien County, GA

The radar

The Moody AFB radar (KVAX), 46 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WUUS52 KTAE 212255
SVRTAE
GAC019-212330-
/O.NEW.KTAE.SV.W.0162.140621T2255Z-140621T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 730 PM EDT

* AT 651 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
  DAMAGING WINDS NEAR 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALAPAHA...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GLORY...WEBER AND BANNOCKBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3124 8304 3117 8304 3115 8306 3115 8308
      3135 8328 3145 8318 3145 8313 3141 8313
      3136 8310 3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2255Z 308DEG 12KT 3136 8318

$$

9-FOURNIER
1 follow-up statement
207 
WWUS52 KTAE 212311
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
711 PM EDT SAT JUN 21 2014

GAC019-212322-
/O.CAN.KTAE.SV.W.0162.000000T0000Z-140621T2330Z/
BERRIEN GA-
711 PM EDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERRIEN COUNTY IS
CANCELLED...

LAT...LON 3124 8304 3117 8304 3115 8306 3115 8308
      3135 8328 3145 8318 3145 8313 3141 8313
      3136 8310 3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2312Z 308DEG 12KT 3132 8313

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 21, 3:17 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT Sat Jun 21 2014

.Near Term [Through Tonight]...

Afternoon convection will diminish after sunset, with little
synoptic forcing to keep it going without daytime heating. Best rain
chances through early evening will be in corridor from SE Alabama
into the eastern Big Bend.

.Short Term [Sunday Through Monday Night]...

A couple of weak shortwaves will result in above average rain
chances along and away from the seabreezes each afternoon. The
greater coverage of showers and thunderstorms will mean slightly
cooler afternoon temperatures than recent days. Expect middle 90s
to be common area-wide.

.Long Term [Tuesday Through Saturday]...

A series of weak shortwaves around the base of a broad trough will
continue the trend of above average rain chances through mid to
late week. Towards the end of the week models show an area of low
pressure lifting out of the Gulf, though the exact placement is
disagreed upon. Nonetheless, there remains a potential for high
rain chances along the Gulf coast towards the end of the week.

&&

.Aviation...
[Through 18Z Sunday]

Scattered thunderstorms will impact area terminals through the
early evening, with gusty winds possible. Otherwise, VFR
conditions should prevail through the forecast period outside of
brief MVFR visibility around sunrise.

&&

.Marine...

The northern Gulf will generally be dominated by high pressure and
southwesterly flow for several days. Wind and seas should remain
below headline levels.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected through next week.

&&

.Hydrology...

All area rivers remain below action stage this afternoon. Even
with higher than average rain chances over the next several days,
the QPF amounts should not result in significant river rises.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   73  93  73  94  71 /  40  60  20  50  20
Panama City   78  89  76  87  75 /  20  30  20  60  20
Dothan        74  94  72  91  71 /  30  50  30  50  40
Albany        74  95  73  93  71 /  30  40  30  50  40
Valdosta      72  95  73  93  72 /  40  60  30  50  20
Cross City    73  91  72  90  71 /  30  50  20  40  20
Apalachicola  77  89  75  88  75 /  20  30  20  30  20

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...CAMP
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...CAMP
MARINE...HARRIGAN
FIRE WEATHER...CAMP
HYDROLOGY...HARRIGAN

In the hours before

Local storm report, Jun 21, 4:45 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     WOODVILLE               30.31N 84.25W
06/21/2014                   LEON               FL   911 CALL CENTER

            TREES DOWN ON WOODVILLE HIGHWAY AT NATURAL WELLS ROAD

&&

WESTON
Local storm report, Jun 21, 6:02 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             SYLVESTER AIRPORT       31.56N 83.89W
06/21/2014  E0.25 INCH       WORTH              GA   BROADCAST MEDIA

            QUARTER SIZED HAIL IN SYLVESTER

&&

WESTON
Local storm report, Jun 21, 6:03 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             SYLVESTER AIRPORT       31.56N 83.89W
06/21/2014  E1.00 INCH       WORTH              GA   BROADCAST MEDIA

            QUARTER SIZED HAIL IN SYLVESTER

&&

WOOL
Local storm report, Jun 21, 6:11 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     VALDOSTA                30.85N 83.28W
06/21/2014                   LOWNDES            GA   911 CALL CENTER

            TREES DOWN ON HICKORY GROVE ROAD AND VANN ROAD.
            POWERLINES DOWN ON BEN HILL ROAD AT GROVER HICKS ROAD.

&&

WESTON
Local storm report, Jun 21, 6:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     ALBANY                  31.58N 84.18W
06/21/2014                   DOUGHERTY          GA   BROADCAST MEDIA

            TREE DOWN ON POWERLINES ON EAGER DRIVE

&&

WESTON
Local storm report, Jun 21, 6:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             HAVANA                  30.62N 84.41W
06/21/2014  E0.88 INCH       GADSDEN            FL   BROADCAST MEDIA

            NICKEL SIZED HAIL IN HAVANA. TIME ESTIMATED BY RADAR.

&&

WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:11 PM EDTSevere Thunderstorm WarningTAEEarly34 min
Jun 21, 3:53 PM EDTSevere Thunderstorm WarningTAEDecatur22 min
Jun 21, 5:48 PM EDTSevere Thunderstorm WarningTAELowndes42 min
Jun 21, 5:54 PM EDTSevere Thunderstorm WarningTAELee, Turner, Worth21 min
Jun 21, 6:51 PM EDTSevere Thunderstorm WarningTAECook, Lanier, Lowndes24 min
Jun 21, 6:59 PM EDTSevere Thunderstorm WarningTAEBerrien16 min
Jun 21, 7:05 PM EDTSevere Thunderstorm WarningTAELee, Terrell27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.